Alert archive / Illinois / River Flood Warnings in 2020
River Flood Warning 26, NWS Lincoln, IL
NWS Lincoln, IL issued this river flood warning at Apr 25, 2020, 8:57 AM CDT for Cass County, Mason County, Illinois. It took effect at Apr 26, 2020, 11:58 AM CDT. It was in force for 12 days.
The area
The counties it named.
The facts
- Issued
- Apr 25, 2020, 8:57 AM CDT (13:57 UTC)
- In effect from
- Apr 26, 2020, 11:58 AM CDT
- Expired
- May 8, 2020, 8:06 AM CDT
- In force
- 12 days
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Cass County, IL, Mason County, IL
The radar
The Lincoln radar (KILX), 64 km from the middle of the area, began a volume at 13:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Sangamon River near Chandlerville (CDLI2).
- Action stage
- 454 ft
- Minor stage
- 456.6 ft
- Moderate stage
- 459 ft
- Major stage
- 462 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Apr 25, 6:31 AM CDT, 2 hours 26 minutes earlier.
Area forecast discussion, Apr 25, 6:31 AM CDT, 2 hours 26 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 631 AM CDT Sat Apr 25 2020 .SYNOPSIS... Issued at 248 AM CDT Sat Apr 25 2020 Steady rainfall will affect much of central Illinois today and into tonight, with isolated thunderstorms possible over southeast Illinois, as low pressure tracks near the Ohio Valley. Heaviest rain totals of 2-3 inches are expected west of I-55 in central Illinois. Rain will diminish from the west tonight. Dry and warmer weather is expected on Sunday as high pressure builds into the area. && .SHORT TERM...(Today and tonight) ISSUED AT 248 AM CDT Sat Apr 25 2020 Classic mid latitude cyclone evolving over the central US this morning. 1004 mb low pressure was analyzed over southwest MO, coincident with a sharp 500 mb trof. Upper level divergence being aided by 80-90 kt 300 mb jet streak over the Great Lakes and 90 kt jet over northeast TX. Elevated warm advection rains have been occurring since last evening over the western half of the CWA, and deformation zone extends from western IL back into northwest MO. This will be the main impactful weather maker as is slowly pivots east across the area today and tonight, while low pressure deepens into western KY this afternoon. 18z and 00z model guidance has trended towards stronger ascent and slower progression of the deformation zone, raising the prospects for heavy rain, primarily across the western half to third of the CWA. This is supported by convective allowing/high resolution guidance as well, with several solutions pointing towards additional 2-3" totals centered near the IL River Valley (where in excess of 1" has already fallen). Have issued an areal flood watch along and west of I-55 for today and tonight. Ponding of water in urban areas with minor flooding in poor drainage areas, along with rises on creeks and streams can be expected. Farther east, forecast soundings indicate drier mid level air on east flow, resulting in steeper lapse rates. Have slowed onset of precip in these areas and with some instability now showing up, added thunder mention for the southeast third of the area this afternoon and evening. Highs in these areas will reach the lower 60s. Meanwhile where widespread rains dominate farther west highs will struggle to reach 50 degrees. Tightening pressure gradient in the deformation zone will result in 25-35 mph northeast to north wind gusts. As the deformation zone slowly pulls southeast this evening and overnight, pops will diminish from the west, though some light rain could linger over the southeast CWA past sunrise Sunday morning. .LONG TERM...(Sunday through Friday) ISSUED AT 248 AM CDT Sat Apr 25 2020 High pressure will build in from the west on Sunday, accompanied by sunshine and diminishing winds as the day progresses. Highs will rebound into the lower 60s. The ridge quickly shifts east on Monday, and return flow/warm advection will bring highs closer to normal. A few warm advection showers are possible. Better rain chances will move in Tuesday afternoon and evening, when the next amplifying mid level wave crosses the Plains. Highest pops and thunder will be tied to a cold frontal passage during this time. Models show this system occludes as is slowly tracks across the Great Lakes on Wednesday, setting up cool and showery conditions in strong cyclonic flow. After this system departs, dry and warmer weather will return for the end of the work week. && .AVIATION...(For the 12Z TAFS through 12Z Sunday morning) Issued at 631 AM CDT Sat Apr 25 2020 IFR clouds continue to advance eastward with the main band of steady rains. CMI and DEC have continued to see VFR clouds but MVFR to IFR vis in fog ahead of the rain. Rain and IFR clouds/vis are still expected for a majority of the next 18 hours. While there may be some intermittent breaks in precip, don't have good confidence to time them out at this time. Several waves of precip will overspread the terminals through midnight at least. The overall threat for thunder is low, but not zero, especially for DEC and CMI this afternoon into evening. Surface winds have become NE already this morning and are already gusting to 22-24kt. Eventually winds will turn northerly with gusts approaching 30kt at times this afternoon, especially at the western most terminals. Some improvement in ceilings to VFR is expected after midnight from west to east as the rain band shifts off toward Indiana. && .ILX WATCHES/WARNINGS/ADVISORIES... Flood Watch through late tonight for ILZ027>031-036>038-040>042- 047>051. && SYNOPSIS...25 SHORT TERM...25 LONG TERM...25 AVIATION...Shimon
Hazardous weather outlook, Apr 25, 5:45 AM CDT, 3 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 545 AM CDT Sat Apr 25 2020 ILZ043>046-052-053-261045- Champaign-Christian-De Witt-Macon-Piatt-Vermilion- 545 AM CDT Sat Apr 25 2020 This Hazardous Weather Outlook is for portions of central Illinois and east central Illinois. .DAY ONE...TODAY AND TONIGHT... Steady rains will continue today and tonight. Total rainfall over an inch is likely. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... While a few thunderstorms are possible Monday night, the most likely time frame is on Tuesday afternoon into Tuesday evening. The is some severe weather potential for wind and hail Tuesday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. ILZ027>031-036>038-040>042-047>051-261045- Cass-Fulton-Knox-Logan-Marshall-Mason-McLean-Menard-Morgan-Peoria- Sangamon-Schuyler-Scott-Stark-Tazewell-Woodford- 545 AM CDT Sat Apr 25 2020 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TODAY AND TONIGHT... Steady rains will continue today and this evening. Total rainfall of 1 to 2 inches is likely, with areas of road flooding possible. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... While a few thunderstorms are possible Monday night, the most likely time frame is on Tuesday afternoon into Tuesday evening. The is some severe weather potential for wind and hail Tuesday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. ILZ054>057-061>063-066>068-071>073-261045- Clark-Clay-Coles-Crawford-Cumberland-Douglas-Edgar-Effingham- Jasper-Lawrence-Moultrie-Richland-Shelby- 545 AM CDT Sat Apr 25 2020 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and southeast Illinois. .DAY ONE...TODAY AND TONIGHT... Isolated thunderstorms will be possible this afternoon and evening. The potential of severe weather is low. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... Steady rains will continue on Saturday. Total rainfall over an inch is likely through Saturday night. While a few thunderstorms are possible Monday night, the most likely time frame is on Tuesday afternoon into Tuesday evening. The is some severe weather potential for wind and hail Tuesday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. Shimon
In the hours before
Local storm report, Apr 25, 7:31 AM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
731 AM CDT SAT APR 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN BUFFALO 39.85N 89.41W
04/25/2020 M1.26 INCH SANGAMON IL CO-OP OBSERVER
&&
JRPLocal storm report, Apr 25, 7:33 AM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
733 AM CDT SAT APR 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM HEAVY RAIN CHENOA 40.74N 88.72W
04/25/2020 M1.20 INCH MCLEAN IL CO-OP OBSERVER
0700 AM HEAVY RAIN ROANOKE 40.80N 89.20W
04/25/2020 M1.27 INCH WOODFORD IL CO-OP OBSERVER
&&
JRPLocal storm report, Apr 25, 7:54 AM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
754 AM CDT SAT APR 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN MINONK 40.90N 89.04W
04/25/2020 M1.08 INCH WOODFORD IL CO-OP OBSERVER
&&
JRPLocal storm report, Apr 25, 7:55 AM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
755 AM CDT SAT APR 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM HEAVY RAIN HAVANA 40.30N 90.06W
04/25/2020 M2.45 INCH MASON IL CO-OP OBSERVER
&&
JRPLocal storm report, Apr 25, 8:24 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
824 AM CDT SAT APR 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN 5 NW PEORIA 40.80N 89.68W
04/25/2020 M1.80 INCH PEORIA IL CO-OP OBSERVER
0700 AM HEAVY RAIN MORTON 40.61N 89.47W
04/25/2020 M1.90 INCH TAZEWELL IL CO-OP OBSERVER
&&
JRPLocal storm report, Apr 25, 8:47 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
847 AM CDT SAT APR 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM HEAVY RAIN YATES CITY 40.78N 90.01W
04/25/2020 M1.10 INCH KNOX IL CO-OP OBSERVER
&&
JRPThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 1:52 AM CDT | Flood Watch | ILX | Cass, Fulton, Knox, Logan, McLean, Marshall and 10 more | 23 hr |
| Apr 25, 9:09 AM CDT | River Flood Warning | ILX | Cass, Fulton, Mason | 55 days |
| Apr 25, 9:10 AM CDT | River Flood Warning | ILX | Brown, Cass, Morgan, Schuyler | 57 days |
Nearby
River Flood Warnings in Illinois, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.